Can Retin-A cause premature aging of skin? I'm a 22 year old that was using Retin-A on my face since March.

I recently started biking to work (withspf50) and upped the retinA from 0.025 to0.05 last month. A week ago I woke up to find the so called overnight wrinkles on the sides of my mouth. Sometimes they fade after I use a moisturizing soap butkeep reappearing especially in the mornings. My nose, is also very flaky. Ideally,I'd like to have the wrinkles corrected and don't want to make them worse. What are the chances these lines are permanent? What should I do to make them go away?

Doctor Answers 1

Wrinkles after #Retin-A use?

Dear lue4028:  Without photos, it is difficult to say with certainty but you are probably getting some fine wrinkles because of normal aging, as well as sun exposure without a truly broad-spectrum sunscreen.  I would try to find a sunscreen with #MicronizedZincOxide or add a properly-formulated #VitaminC or #GreenTea cream to your regimen.  Retin-A is very effective for wrinkles, sun damage, discoloration, and acne but in some it causes irritation so you could consider switching to #Retinol (if you decide to get one with a high concentration of green tea polyphenols, that will solve your problem with the sunscreen being inadequate to the task) which should not be irritating at all. Also, if you use a rich moisturizer at night such as #Teoxane and drink a large glass of water before going to bed you should not wake up with wrinkles that go away during the day (unless you are finding them on the side of your face that you sleep on!).I hope this is helpful to you.  Dr. Clark


New York Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.